MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT EXTRASHORT; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT EXTRASHORT; PLATE, FIXATION, BONE
Model Number 54-25683
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the surgeons were performing an open reduction procedure of the right distal radio which the dorsal part was something comminute, a right extractor plate is placed.Distal radio 49mm reference 5425683 lot 1000428950 the oval hole of the branch is fixed to the distal part of the plate with a cortical screw of 2.7x 16mm verifying with x-rays and then fixing the distal part using the 2.0mm locking guide holes which do not block, several drillings are made in different holes but the same happened without blocking the screws, which had been used 2.4mm x 18mm, 20mm, 22mm block t.And then the last branch of the distal hole is fixed proximal part of the plate with a 2.7x14mm cortical screws, it is decided to remove the plate to verify the direction of the holes and their locking function, smart look system, but they do not block the orifices and they are made with a new screws.The surgeon was angry by such event which decides not to use the distal radio system with the used plate any more and to fix the h, distal radio of l apte with kirschner nails 1.25 and 1.1mm.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More information about the event as well as the device must be available in order to determine the exact root cause of the failure.If any further substantial information is provided, the investigation report will be updated.H3 other text : device disposition is unknown.
 
Additional Manufacturer Narrative
Correction: please refer to d4 lot number, d9/h3 , h4 mfg date, h6 results & conclusion codes.The reported event could not be confirmed, although slight damage in the holes is evident but the reported event could not be reproduced.The device inspection revealed the following: in the received plate, four of the 7 holes were found to be damaged.Metal erosion is quite evident.Overall the plate appears to be free from any other damage.The returned screws were assembled with the returned plate.Even after the damage it was possible to insert the screws and lock with the plate, however it is not recommended.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause is deemed to be user related.The deformation in the plate indicates towards an incorrect insertion (possible misalignment and incorrect screw size for the given hole).The event description also supports this proposition as the 2.7mm screw was used in the distal part of the plate where 2.4mm screws are supposed to be used.The damage pattern in the 2.7mm screws indicates towards the same.If any further substantial information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
VOLAR DR PLATE INTERM. RIGHT EXTRASHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12365698
Report Number0008031020-2021-00373
Device Sequence Number4333209
Product Code HRS
UDI-Device Identifier07613252614500
UDI-Public07613252614500
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-25683
Device Catalogue Number54-25683
Device Lot Number1000428950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/23/2021
02/01/2022
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/18/2021
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight61 KG